Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Boise, ID

August 6, 2011

NWS Boise, ID issued this red flag warning at Aug 6, 2011, 3:07 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2011, 3:07 PM MDT (21:07 UTC)
Expired
Aug 6, 2011, 6:19 PM MDT
In force
3 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS85 KBOI 062107
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
307 PM MDT SAT AUG 6 2011

...RED FLAG WARNING FOR ABUNDANT LIGHTNING SHOSHONE BLM...

.THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE EXPECTED TO CONTINUE
DEVELOPING THIS AFTERNOON OVER THE SHOSHONE BLM. THESE STORMS ARE
HIGH BASED WITH A LIMITED AMOUNT OF MOISTURE AND WILL PRODUCE GUSTY
OUTFLOW WINDS 40 TO 50 MPH.

IDZ418-070030-
/O.NEW.KBOI.FW.W.0004.110806T2107Z-110807T0300Z/
WESTERN TWIN FALLS BLM-
307 PM MDT SAT AUG 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE
418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* THUNDERSTORMS...SCATTERED HIGH BASED STORMS WITH ABUNDANT LIGHTNING.

* OUTFLOW WINDS...40 TO 50 MPH WINDS CAN BE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
1 follow-up statement
866 
WWUS85 KBOI 070019
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
619 PM MDT SAT AUG 6 2011

IDZ418-070130-
/O.CAN.KBOI.FW.W.0004.000000T0000Z-110807T0300Z/
WESTERN TWIN FALLS BLM-
619 PM MDT SAT AUG 6 2011

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM...WHICH IS FIRE WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING FOR THE WESTERN TWIN FALLS BLM...FIRE WEATHER ZONE 418. 

AS OF 600 PM MDT NO LIGHTNING WAS DETECTED ANYWHERE IN THE WARNING
AREA. HOWEVER...SCATTERED SHOWERS WERE STILL OCCURRING. AS A RESULT
THE RED FLAG WARNING IS NO LONGER WARRANTED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:48 PM MDT, 19 minutes earlier.

Area forecast discussion, Aug 6, 2:48 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
248 PM MDT SAT AUG 6 2011

.SHORT TERM...TONIGHT THROUGH MONDAY...AIR MASS LATE THIS AFTERNOON
AND EARLY EVENING REMAINS MODERATELY UNSTABLE WITH LI/S OF -1 TO -3
FAIRLY COMMON OVER THE AREA. ON THE OTHER HAND...PWAT VALUES ARE
LIMITED WITH NUMBERS RANGING FROM THREE QUARTERS OF AN INCH TO NEAR
EIGHT TENTHS. STEERING FLOW IS ALSO ON THE WEAK SIDE...WITH NOT MUCH
ORGANIZATION EXPECTED FROM THUNDERSTORM ACTIVITY. WITH THAT
SAID...WE ARE EXPECTING PULSE TYPE STORMS DURING THE NEXT FEW HOURS
FAVORING THE HIGHER TERRAIN OF SOUTHERN TWIN FALLS COUNTY...BAKER
AND HARNEY COUNTY IN OREGON AND THE MOUNTAINS SURROUNDING THE SNAKE
VALLEY IN IDAHO. BELIEVE WE WILL SEE SOME HAIL...GUSTY OUTFLOW WINDS
AND LOCALIZED BRIEF HEAVY RAINS DUE TO WEAK FLOW ALOFT. AREA OF
CONCERN THIS EVENING IS OVER HARNEY AND BAKER COUNTIES IN OREGON
WHERE THE NAM AND RUC MODELS ARE DEPICTING A SMALL SCALE CONVECTIVE
COMPLEX DEVELOPING. ALL ACTIVITY IS EXPECTED TO DISSIPATE QUICKLY
AFTER SUNSET THEN BECOME MAINLY CLEAR AND COOL OVERNIGHT. A
PERSISTENCE FORECAST IS SEEN FOR THE SHORT TERM WITH SIMILAR
CONDITIONS LASTING THROUGH MONDAY.  HOWEVER...A STRONGER SHORT WAVE
AS SHOWN BY THE NAM LATE MONDAY AFTERNOON MAY LEAD TO MORE AREAL
COVERAGE OF STORMS IN EASTERN OREGON AGAIN. TEMPERATURES WILL VARY
LITTLE FROM DAY TO DAY IN THIS PATTERN AND AVERAGE A DEGREE OR TWO
ABOVE NORMAL. A COUPLE OF NEW RANGELAND FIRES TODAY WILL ALSO ADD
ADDITIONAL SMOKE AND HAZE OVER THE AREA LATE TONIGHT WITH AIR
QUALITY WORSENING DURING THE PERIOD MIDNIGHT THROUGH SUNRISE THEN
IMPROVING DURING THE HEAT OF THE DAY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS ARE STILL IN
GOOD AGREEMENT AND SHOW GOOD RUN TO RUN CONTINUITY...KEEPING A
LONGWAVE RIDGE CENTERED NEAR 110W AND A LONGWAVE TROUGH JUST
OFFSHORE. LIGHT WESTERLY FLOW PERSISTS OVER OUR AREA WITH RELATIVELY
HIGH HEIGHTS HOLDING TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL.
STARTING THURSDAY THE UPPER LEVEL RIDGE BEGINS TO STRENGTHEN OVER
THE NORTHERN ROCKIES FOLLOWING A SHORTWAVE TROUGH WHICH MOVES EAST
ALONG THE CANADIAN BORDER. BY SATURDAY MODELS SHOW THE UPPER LEVEL
FLOW BACKING INTO THE SOUTHWEST ENOUGH TO PUT US IN THE PATH OF MORE
MOIST AND UNSTABLE AIR. UNTIL THEN MONSOON MOISTURE WILL STAY WELL
TO OUR SOUTH AND EAST.

&&

.AVIATION...VFR. EXPECT ISOLATED HIGH BASED THUNDERSTORMS MOSTLY
OVER THE HIGHER TERRAIN THROUGH THIS EVENING...AND AGAIN SUNDAY
AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD PERSIST AFTER
MIDNIGHT TONIGHT OVER THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS.
SURFACE WINDS WILL BE LIGHT EXCEPT STRONGER AND GUSTY NEAR
THUNDERSTORMS. WINDS ALOFT WILL BE LIGHT TO MODERATE WESTERLY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...GS
LONG TERM....JT
AVIATION.....JT
Hazardous weather outlook, Aug 6, 5:47 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
547 AM MDT SAT AUG 6 2011

IDZ011>016-028>030-033-ORZ061>064-071200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
547 AM MDT SAT AUG 6 2011 /447 AM PDT SAT AUG 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 6, 2:58 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT SAT AUG 6 2011

IDZ016-030-062145-
TWIN FALLS ID-
258 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...

UNTIL 345 PM MDT.

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS CENTERED 15 MILES WEST OF ROGERSON AND
EXTENDING NORTH TO CASTLEFORD AND THE MAGIC VALLEY AIRPORT ...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS 40 TO 50 MPH UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY
RAIN.

THE THUNDERSTORM WILL BE NEAR...
  CEDAR CREEK RESERVOIR AROUND 255 PM MDT...
  SALMON FALLS DAM AROUND 300 PM MDT...
  ROSEWORTH AROUND 305 PM MDT...
  ROGERSON AROUND 335 PM MDT...
  HOLLISTER...CASTLEFORD AND MAGIC VALLEY REGIONAL AIRPORT AROUND 345
    PM MDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4258 11501 4246 11430 4222 11431 4211 11497
      4228 11503
TIME...MOT...LOC 2055Z 226DEG 9KT 4228 11485

GSKARI

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:58 PM MDTSpecial Weather StatementBOITwin Falls47 min

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.